MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAPE; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. FIBERTAPE; POLYETHYLENE SYNTHETIC SUTURE
Model Number FIBERTAPE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/11/2023, it was reported by an arthrex subsidiary employee via email that an ar-7237-7 fibertape broke when tensioning it.The case was completed using a product from another manufacturer.This was discovered during a procedure on (b)(6) 2023.Additional information requested.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b5 and h6.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
Additional information received from customer: the event occurred during a rotator cuff repair surgery.There was no case delay, and all the fragments were retrieved from inside the patient.
 
Additional Manufacturer Narrative
The complaint allegation is not confirmed.One unpackaged ar-7237-7 serial/batch number (b)(6) was received for investigation.Upon evaluation, the transition suture was noted to be frayed.Both ends of the tip were stiffened, an indication that the suture tails were intact.The evaluation included measuring the overall length using drawing specifications.C0672 at revision 35 (overall length 30.0 ±.5).The result, 29.5in the returned device, is within tolerance¿no problem found.No functional test is applicable for this device.User error is the most likely cause(s) of the reported failure.Refer to investigation photos.

Brand Name
FIBERTAPE
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17898862
Report Number1220246-2023-08116
Device Sequence Number14297752
Product Code GAT
UDI-Device Identifier00888867041769
UDI-Public00888867041769
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAPE
Device Catalogue NumberAR-7237-7
Device Lot Number100099
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer09/26/2023
07/05/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date10/16/2023
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown